Several techniques are described for studying the propagation of off-axis polynomial Gaussian beams in media having straight axes and periodic z variations of the quadratic refraction and loss coefficients. For some periodic variations, exact analytical solutions of the paraxial equations are possible, and for sufficiently slow variations, WKB solutions can always be obtained. All results are expressed in conventional beam matrix form.
© 1985 Optical Society of America
Lee W. Casperson, "Beam propagation in periodic quadratic-index waveguides," Appl. Opt. 24, 4395-4403 (1985)